MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
The physician was using the wire with a another manufacturer's device and cxi support catheter.Upon attempting to cross cto, the physician noted the wire had broken off.Upon removing the devices used, all devices and device portions came out of the patient.A section of the device did not remain inside the patient铠body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: during the course of the investigation, a review of the complaint history, instructions for use (ifu), quality control, specifications and a visual inspection of the returned product was conducted.The visual examination noted that wire guide was fractured.Further examination found that the coating was free of defects such as flaking or peeling.Wire guide is inspected per qc specification, verifying the coated core wire outside diameter is within tolerance and the specified length of overall guide.Prior to sealing of the pouch, an inspector also visually verifies the wire(s) are free from damage.The provided ifu states under precautions "avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel." based on the information provided and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints and have notified the appropriate internal personnel.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description
The physician was using the wire with a another manufacturer's device and cxi support catheter.Upon attempting to cross cto, the physician noted the wire had broken off.Upon removing the devices used, all devices and device portions came out of the patient.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5483026
Report Number1820334-2016-00120
Device Sequence Number397347
Product Code DXQ
UDI-Device Identifier00827002507913
UDI-Public(01)00827002507913(17)200721(10)6441868
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCMW-14-300-12G
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/08/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2016
Supplement Report FDA Received Date06/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;